MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US UNIVERSAL FEM SLV DIS POR 46MM; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE FEMORAL ACCESSORY

DEPUY ORTHOPAEDICS INC US UNIVERSAL FEM SLV DIS POR 46MM; UNIVERSAL KNEE STEMS AND SLEEVES : KNEE FEMORAL ACCESSORY
Model Number 1294-53-245
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Pain (1994); No Code Available (3191)
Date of Event 10/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Competitor simplex cement x 2 utilized.Information too large to add to concomitant section of the 3500a report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for lucencies : abnormal radiographic evaluation.Event is not serious and is considered mild.Event is definitely related to device and procedure.Date of primary implantation: (b)(6) 2014.Date of revision #1: (b)(6) 2016 (femur, tibial tray, insert).Date of revision #2: (b)(6) 2016 (insert).Date of event (onset):(b)(6) 2019.(right knee) treatment: knee aspiration.
 
Event or Problem Description
On (b)(6) 2014 the patient underwent a medial unicompartmental total knee to address the preoperative diagnosis of medial compartment osteoarthritis, right knee.No complications noted.Medical records from (b)(6) 2019 noted that since the revision on (b)(6) 2016, the patient has experienced pain and swelling, effusion, and has had an aspiration performed.Surgeon noted a concern for loosening of components, as well as osteolysis versus possible infection.Radiographs were reported to show possible loosening.At the time of this review, there were no revision information.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Patient code: no code available (3191) is used to capture surgical intervention.Code for device revision or replacement is removed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : patient product x-ray images have been provided for review.No device associated with this report was received for examination.Provided images are jpeg files within patient medical records.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
UNIVERSAL FEM SLV DIS POR 46MM
Common Device Name
UNIVERSAL KNEE STEMS AND SLEEVES : KNEE FEMORAL ACCESSORY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key10514692
Report Number1818910-2020-19763
Device Sequence Number3605173
Product Code JWH
UDI-Device Identifier10603295026358
UDI-Public10603295026358
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K063633
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number1294-53-245
Device Catalogue Number129453245
Device Lot Number721150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer10/01/2020
02/10/2022
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date10/07/2020
02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT REVISION CEM TIB TRAY SZ 3; MBT TRAY SLEEVE POR M/L 45MM; PFC*SIGMA TC3 FEM RT SZ4; SIGMA FEM ADAPTER 5 DEGREE; SIGMA FEM ADAPTER NEUTRAL BOLT; TC3 RP TIBIAL INSERT S4,10.0; UNIVERSAL FEM SLV DIS POR 46MM; UNIVERSAL STEM 75X12MM FLUTED; UNIVERSAL STEM 75X16MM FLUTED; MBT REVISION CEM TIB TRAY SZ 3; MBT TRAY SLEEVE POR M/L 45MM; PFC*SIGMA TC3 FEM RT SZ4; SIGMA FEM ADAPTER 5 DEGREE; SIGMA FEM ADAPTER NEUTRAL BOLT; TC3 RP TIBIAL INSERT S4,10.0; UNIVERSAL FEM SLV DIS POR 46MM; UNIVERSAL STEM 75X12MM FLUTED; UNIVERSAL STEM 75X16MM FLUTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale
Patient Weight86 KG
Patient EthnicityNon Hispanic
Patient RaceWhite